Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Conjugacy classes in finite permutation groups via homomorphic images


Author: Alexander Hulpke
Journal: Math. Comp. 69 (2000), 1633-1651
MSC (1991): Primary 20-04, 20B40, 68Q40
Published electronically: May 24, 1999
MathSciNet review: 1659847
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The lifting of results from factor groups to the full group is a standard technique for solvable groups. This paper shows how to utilize this approach in the case of non-solvable normal subgroups to compute the conjugacy classes of a finite group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 20-04, 20B40, 68Q40

Retrieve articles in all journals with MSC (1991): 20-04, 20B40, 68Q40


Additional Information

Alexander Hulpke
Affiliation: School of Mathematical and Computational Sciences, University of St. Andrews, The North Haugh, UK-St Andrews, Fife KY16 9SS, SCOTLAND
Email: ahulpke@dcs.st-and.ac.uk

DOI: http://dx.doi.org/10.1090/S0025-5718-99-01157-6
PII: S 0025-5718(99)01157-6
Keywords: Conjugacy classes, permutation group, algorithm
Received by editor(s): November 17, 1997
Received by editor(s) in revised form: November 17, 1998
Published electronically: May 24, 1999
Additional Notes: Supported by EPSRC Grant GL/L21013
Article copyright: © Copyright 2000 American Mathematical Society